Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 243, NWS Shreveport, LA

June 13, 1997De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 1997, 9:16 PM CDT for De Soto Parish, Louisiana. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 1997, 9:16 PM CDT (02:16 UTC)
Expired
Jun 13, 1997, 10:15 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 9:30 PM CDTThunderstorm Wind 60Stonewall, LATrees and power lines were toppled in town.
Jun 13, 9:30 PM CDTThunderstorm Wind 65Mansfield, LAFront porch to a house was completely blown off.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 8:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3531 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3531 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 140217 RRA
SVRSHV
LAC031-140315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT FRI JUN 13 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHWEST LOUISIANA
 
   ...DE SOTO PARISH
 
AT 915 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF
STONEWALL MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL WAS REPORTED FROM
THIS STORM IN KEITHVILLE AT 910 PM.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.
 
4/5
 2
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:23 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 13, 8:23 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT FRI JUN 13 1997

ONLY NEED TO MAKE COSEMTIC CHANGES TO GOING FCSTS THIS EVNG AS CONVECTION
CONTS TO DROP SLOWLY SE ACRS NE TX AND INTO SW AR AND NRN LA. WILL
LIKELY NEED TO ADJUST LOW TEMPS THOUGH WHERE  RAIN FALLS THIS EVNG INTO
THE UPR 60S TO NEAR 70.

18

In the hours before

Local storm report, Jun 13, 8:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    3 W DANGERFIELD           TX   WIND DAMAGE
06/13/97   MARION                         TREES WERE REPORTED DOWN ALONG
                                          HWY 11.

0648 PM    MT PLEASANT               TX   WIND DAMAGE
06/13/97   TITUS                          ROOF COLLAPSED ONTO THE SUPER
                                          ONE GROCERY STORE TRAPPING
                                          PEOPLE INSIDE. NO REPORTS OF
                                          INJURIES.

0835 PM    SHREVEPORT                LA   0.50 INCH HAIL.
06/13/97   CADDO                          HAIL REPORTED ON HEARNE AVE
                                          ON EAST SIDE OF TOWN.
Local storm report, Jun 13, 8:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    3 W DANGERFIELD           TX   WIND DAMAGE
06/13/97   MARION                         TREES WERE REPORTED DOWN ALONG
                                          HWY 11.

0648 PM    MT PLEASANT               TX   WIND DAMAGE
06/13/97   TITUS                          ROOF COLLAPSED ONTO THE SUPER
                                          ONE GROCERY STORE TRAPPING
                                          PEOPLE INSIDE. NO REPORTS OF
                                          INJURIES.

0835 PM    SHREVEPORT                LA   0.50 INCH HAIL.
06/13/97   CADDO                          HAIL REPORTED ON HEARNE AVE
                                          ON EAST SIDE OF TOWN.
Local storm report, Jun 13, 8:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0844 PM    3 W BLANCHARD             LA   0.75 INCH HAIL
06/13/97   CADDO                          HAIL REPORTED IN LONGWOOD.

0830 PM    ELYSIAN FIELDS            TX   1.75 INCH HAIL
06/13/97   HARRISON

13
Local storm report, Jun 13, 8:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0844 PM    3 W BLANCHARD             LA   0.75 INCH HAIL
06/13/97   CADDO                          HAIL REPORTED IN LONGWOOD.

0830 PM    ELYSIAN FIELDS            TX   1.75 INCH HAIL
06/13/97   HARRISON

13
Local storm report, Jun 13, 9:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    MARSHALL                  TX   0.88 INCH HAIL
06/13/97   HARRISON                       HAIL REPORTED IN SOUTH PART
                                          OF TOWN.

0851 PM    MARSHALL                  TX   1.00 INCH HAIL REPORTED IN
06/13/97   HARRISON                       THE NORTHEAST PART OF TOWN.

0855 PM    WASKOM                    TX   0.88 INCH HAIL
06/13/97   HARRISON

0820 PM    PLAIN DEALING             LA   WIND DAMAGE
06/13/97   BOSSIER                        TREES DOWN ALONG HWY 3
                                          IN TOWN.
Local storm report, Jun 13, 9:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT FRI JUN 13 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0850 PM    MARSHALL                  TX   0.88 INCH HAIL
06/13/97   HARRISON                       HAIL REPORTED IN SOUTH PART
                                          OF TOWN.

0851 PM    MARSHALL                  TX   1.00 INCH HAIL REPORTED IN
06/13/97   HARRISON                       THE NORTHEAST PART OF TOWN.

0855 PM    WASKOM                    TX   0.88 INCH HAIL
06/13/97   HARRISON

0820 PM    PLAIN DEALING             LA   WIND DAMAGE
06/13/97   BOSSIER                        TREES
DOWN ALONG HWY 3
                                          IN TOWN.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:48 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo57 min
Jun 13, 8:43 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo62 min
Jun 13, 9:20 PM CDTSevere Thunderstorm WarningSHVBienville55 min
Jun 13, 9:41 PM CDTSevere Thunderstorm WarningSHVJackson64 min
Jun 13, 9:56 PM CDTSevere Thunderstorm WarningSHVWinn64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.